After I went off prednisone I expected the stiffness in my knees to return. But it didn't. I have been taking a generic version of Zyrtec for a rash, and it seems to be having an effect on inflammation. I have never heard of this happening, of antihistamines being helpful for arthritic inflammation.
I have done a couple of quick searches online for any connection between relief of osteoarthritis and the use of antihistamines. I found a few studies that suggest that maybe there is an anti-inflammatory effect, but these studies referred to rheumatoid arthritis. Nevertheless, I think it's an interesting connection and will be looking further into it.
Not to say that I feel great and I can walk miles. I can't. I still have pain in my hip and the stiffness is not entirely gone. Also, the damage that has been done results in different types of discomfort at different times. However, in general I can sit for a bit and get up again without experiencing great pain. A nice effect.